Alert archive / Washington / Winter Storm Warnings in 2012
Winter Storm Warning 19, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Nov 22, 2012, 10:39 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2012, 10:39 PM PST (06:39 UTC)
- Expired
- Nov 23, 2012, 12:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS46 KSEW 230639 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1039 PM PST THU NOV 22 2012 WAZ518-231445- /O.UPG.KSEW.WW.Y.0037.000000T0000Z-121123T2000Z/ /O.NEW.KSEW.WS.W.0019.121123T0639Z-121123T2000Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 1039 PM PST THU NOV 22 2012 ...WINTER STORM WARNING IN EFFECT FOR THE NORTH CASCADES ABOVE 3500 FEET UNTIL NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...MOUNT BAKER. * TIMING...SNOW WILL BECOME HEAVY AT TIMES LATE TONIGHT AND PERSIST THROUGH FRIDAY MORNING BEFORE TAPERING OFF TO SHOWERS. * SNOW ACCUMULATIONS...8 TO 14 INCHES. * MAIN IMPACT...DIFFICULT WINTER DRIVING CONDITIONS CAN BE EXPECTED AT TIMES ON THE MOUNT BAKER HIGHWAY OR STATE ROUTE 542. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR VISIT WWW.WSDOT.WA.GOV. && $$ WAZ519-231445- /O.CON.KSEW.WW.Y.0037.000000T0000Z-121123T2000Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 1039 PM PST THU NOV 22 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT ABOVE 4000 FEET UNTIL NOON PST FRIDAY... * SOME AFFECTED LOCATIONS...STEVENS PASS AND SNOQUALMIE PASS. * TIMING...SNOW WILL BECOME LOCALLY HEAVY AT TIMES FRIDAY MORNING BEFORE TAPERING OFF TO SHOWERS IN THE AFTERNOON. * SNOW ACCUMULATIONS...5 TO 9 INCHES...MAINLY FROM SNOQUALMIE PASS NORTHWARD. * MAIN IMPACT...EXPECT WINTER DRIVING CONDITIONS IN THE PASSES. * SNOW LEVEL...WILL RISE TO NEAR 6500 FEET NORTH OF SNOQUALMIE PASS LATE FRIDAY MORNING AND TO NEAR 7500 FEET OVER MOUNT RAINIER. THE SNOW LEVELS WILL LIKELY REMAIN NEAR PASS LEVEL IN TAT STEVENS AND SNOQUALMIE PASSES THROUGH MIDMORNING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES IS LIKELY TO FALL IN 12 HOURS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR VISIT WWW.WSDOT.WA.GOV. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 22, 10:12 PM PST, 27 minutes earlier.
Area forecast discussion, Nov 22, 10:12 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1012 PM PST THU NOV 22 2012
.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING MORE RAIN AND MOUNTAIN
SNOW TO THE AREA AS WELL AS LOCALLY WINDY CONDITIONS OVERNIGHT INTO
FRIDAY. STRONG WESTERLY FLOW ALOFT WILL PREVAIL OVER THE REGION
FRIDAY NIGHT AND SATURDAY. EXPECT HIGH PRESSURE ALOFT TO BUILD OVER
THE REGION ON SUNDAY FOR DRIER WEATHER.
&&
.SHORT TERM...
PRECIPITATION...MOSTLY LIGHT...WAS GRADUALLY OVERSPREADING THE CWA
FROM THE WEST. THE ENTIRE CWA SHOULD BE EXPERIENCING WET WEATHER BY
SUNRISE FRI.
THE APPROACHING UPPER TROF HAS TAPPED INTO A SUBTROPICAL MOISTURE
PLUME EXTENDING WEST OF HAWAII PER THE SATELLITE DERIVED TOTAL
PRECIPITABLE WATER /TPW/ PRODUCT. THE HEAVIEST PRECIP WILL LIKELY
OCCUR JUST AHEAD OF AND WITH THE COLD FRONT THAT IS ANTICIPATED TO
MOVE ACROSS THE CWA DURING THE DAY FRI. THE NORTH CASCADES AND
OLYMPIC RANGE COULD RECEIVE LOCAL AMOUNTS NEAR 2.5 INCHES. SINCE THE
NORTH CASCADES WILL REMAIN IN THE COLDER AIR LONGER THAN THE OLYMPIC
RANGE AND CENTRAL CASCADES...FELT IT WOULD BE PRUDENT TO UPGRADE THE
WINTER WEATHER ADVISORY TO A WINTER STORM WARNING FOR THIS ZONE.
MOUNT BAKER COULD RECEIVE ABOUT A FOOT OF NEW SNOW FROM THIS STORM.
WILL KEEP THE WIND ADVISORIES POSTED BUT SPEEDS MIGHT END UP STAYING
JUST BELOW ADVISORY CRITERIA.
THE UPPER TROF WILL MOVE EAST OF THE AREA FRI EVENING...WITH STRONG
WESTERLY FLOW ALOFT BECOMING ESTABLISHED OVER THE REGION THAT WILL
PERSIST ON SATURDAY. THIS WILL SERVE TO KEEP THE SHOWER THREAT GOING
OVER THE MOUNTAINS ESPECIALLY. THERE IS ALSO THE POTENTIAL FOR A
PUGET SOUND CONVERGENCE ZONE /PSCZ/ TO DEVELOP LATE SATURDAY DUE TO
INCREASED FLOW THROUGH THE STRAIT OF JUAN DE FUCA. THE PSCZ COULD
PERSIST INTO SUNDAY MORNING.
AN UPPER RIDGE WILL BUILD OVER THE REGION ON SUNDAY FOR DRIER AND
MORE SETTLED CONDITIONS.
.LONG TERM FROM THE PREV DISCUSSION...
A DRY PERIOD IS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT AS
SURFACE HIGH PRESSURE AND AN UPPER LEVEL RIDGE PROGRESS EAST ACROSS
THE AREA AND INTO THE INLAND NORTHWEST.
LONG TERM MODELS GENERALLY SHOW WET AND MILD CONDITIONS RETURNING TO
THE AREA BY LATE IN THE WEEK. THE GFS IS FASTER IN THAT IT HAS A
RATHER WET AND WINDY SYSTEM COMING THROUGH THE AREA TUESDAY...WHILE
THE ECMWF KEEPS RIDGING OVER THE AREA. THE 18Z GFS HAS DOUBLED DOWN
ON ITS WET AND WINDY SOLUTION FOR TUESDAY INTO WEDNESDAY. NEITHER
MODEL HAS SHOWN MUCH IN THE WAY OF CONTINUITY OVER THE PAST COUPLE
OF DAYS WITH COMPLEX SLIT FLOW OVER THE PACIFIC. PERSISTENT LONG
WAVE RIDGING AT HIGHER LATITUDES OVER THE BERING SEA SUPPORTS A DEEP
TROUGH SOMEWHERE BETWEEN 130W AND 140W. FOR NOW...WITHOUT A GREAT
DEAL OF CONFIDENCE...WILL WEIGH THE FORECAST MORE HEAVILY TOWARD THE
GFS AND IN LINE WITH FORECAST MADE YESTERDAY. ALBRECHT
&&
.HYDROLOGY...
THE FLOOD WARNING FOR THE CHEHALIS RIVER AT PORTER HAS ENDED BUT
WILL KEEP THE WARNING POSTED FOR THE LOWER REACHES OF THE RIVER
/FROM PORTER/ TO GRAYS HARBOR FOR ABOUT ANOTHER HOUR...MAINLY DUE
TO THE EFFECTS OF HIGH TIDE...WHICH OCCURRED IN ABERDEEN AROUND 830
PM PST.
A PROGRESSIVE FRONTAL SYSTEM LATE TONIGHT INTO FRIDAY MORNING WILL
GIVE 1 TO 2 INCHES OF RAIN ON THE COAST AND ALONG SOUTHWEST FACING
SLOPES OF THE MOUNTAINS. WHILE RIVERS WILL START TO RISE SHORTLY
AFTER THE RAINFALL FRIDAY MORNING...RIVERS ARE NOT EXPECTED TO
FLOOD. THERE IS AN OUTSIDE CHANCE OF FLOODING ON THE FLOOD PRONE
SKOKOMISH...BUT THE PROBABILITY IS NOT HIGH ENOUGH TO WARRANT A
FLOOD WATCH OR WARNING.
AT SOME POINT THE PATTERN WILL BECOME QUITE WET. THE GFS STARTED THE
WET PATTERN NEXT TUESDAY WHILE THE ECMWF HELD WET WEATHER OFF UNTIL
NEXT THURSDAY OR FRIDAY. IN FACT...THE QPF FROM THE GFS ON TUESDAY
WAS RATHER HIGH. ONCE THE PATTERN SHIFTS BACK TO A WET ONE...
FLOODING WILL BECOME POSSIBLE ON SOME RIVERS AGAIN... ESPECIALLY
THOSE FLOWING OFF THE SOUTH SLOPES OF THE OLYMPICS. ALBRECHT/05
&&
.AVIATION...OVER THE NEXT 24 HOURS...A GRADUAL VEERING OF STRONG
UPPER-LEVEL WINDS FROM SW TO W WILL PUSH A COLD FRONT ACROSS WRN WA
ON FRI. FROPA RANGING FROM 15Z ALONG THE NORTH COAST TO ABOUT 20Z
NEAR SEA-TAC. A BROAD SWATH OF RAIN WILL PRECEDE THE FRONT...ALONG
WITH STIFF S-SW WINDS IN THE LOW-LEVELS. AFTER FROPA...THE WEATHER
WILL BECOME MORE SHOWERY...AND LOW-LEVEL WINDS WILL EASE. AS FOR
CLOUDS AND CIGS...OFFSHORE SFC WIND COMPONENT PRECEDING THE FRONT
WILL KEEP CIGS IN VFR CATEGORY. A TURN TO ONSHORE WIND COMPONENT
FOLLOWING THE FRONT WILL BRING CIGS DOWN INTO IFR CATEGORY DURING
THE DAY ON FRI.
KSEA...COLD FROPA EXPECTED ARND 20Z ON FRI. PRECEDING THE
FRONT...RAIN WILL PICK UP BTWN 12Z-18Z...BRINGING REDUCED VSBYS AT
TIMES. STRONG LOW-LEVEL WINDS WILL ALSO PRECEDE THE FRONT...WITH
S-SW WINDS AT 3000 FT MSL PEAKING NEAR 50 KTS ARND 18Z. AFTER
FROPA...RAIN WILL TAPER OFF TO SHOWERS...AND LOW-LEVEL WINDS WILL
EASE. A TURN TO ONSHORE SFC FLOW WILL BRING CIGS DOWN INTO THE
010-020 RANGE...WHERE CIGS WILL REMAIN FOR THE REMAINDER OF THE
VALID TAF PERIOD. HANER
&&
.MARINE...SE GRADIENTS ARE CURRENTLY NEAR PEAK STRENGTH IN RESPONSE
TO A DEEP LOW PRES CENTER IN THE SOUTHEAST GULF OF ALASKA.
GALE-FORCE SOUTHEASTERLIES OVER THE COASTAL WATERS ARE FORECAST TO
SPREAD TO THE WEST ENTRANCE AROUND MIDNIGHT...THEN SPREAD TO THE
EAST ENTRANCE AND NORTHERN INLAND WATERS LATER OVERNIGHT. EXPECT
SMALL CRAFT ADVISORY LEVEL WINDS ALL OTHER WATERS BY EARLY FRIDAY
MORNING. A TRAILING COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
FRIDAY MORNING AND THROUGH THE INLAND WATERS DURING THE EARLY
AFTERNOON...ENDING THE STRONG WINDS. W SWELL 10 TO 11 FT AT 12
SECONDS WILL BECOME SW AND BUILD TO 15 FT ON FRIDAY. HIGH PRES WILL
BUILD OVERHEAD FROM SAT THROUGH MON...LEADING TO WEAK GRADIENTS AND
LIGHT WIND. SWELL WILL REMAIN W 13 TO 15 AT 14 SECONDS THROUGH MUCH
OF THE WEEKEND. HANER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING IN EFFECT FOR THE NORTH CASCADES ABOVE
3500 FEET UNTIL NOON FRIDAY.
WIND ADVISORIES ARE IN EFFECT FOR THE NORTH COAST AND NORTH
INTERIOR UNTIL 8 AM FRIDAY.
WINTER WEATHER ADVISORY IN EFFECT FOR THE CENTRAL CASCADES
GENERALLY ABOVE 4000 FEET UNTIL NOON FRIDAY.
PZ...GALE WARNINGS ARE IN EFFECT FOR THE COASTAL WATERS...
ENTRANCES TO THE STRAIT OF JUAN DE FUCA...AND THE NORTHERN
INLAND WATERS.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINING
WATERS.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS
UNTIL 4 PM FRIDAY.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 8:51 AM PST | River Flood Warning | SEW | Mason | 29 hr |
| Nov 23, 9:08 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 54 hr |
Nearby
Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.